Hormonal Contraceptives Cause Blood Clot

ContraceptivesAs per a research, which has been published in the British Medical Journal, it has been revealed that alternative hormonal contraceptives generate risk of having blood clots in women. In addition, it has been found that the effect of the same continues for a long time and it does not let a woman to conceive.

Lead researcher Professor Øjvind Lidegaard at the University of Copenhagen said that in order to reach at the above given result, they assessed the data of Danish non-pregnant women, who were aged between 15 and 49 years from 2001 to 2010.

Among them, 3,434 women were being found to having blood clot problem. However, women, who were not taking any such contraceptives, were found to be at minimal risk of developing such problem. The risk of developing blood clots got increased by three folds among women, who take hormonal contraceptives.

Lidegaard said that he has recommended in the study that women, who use hormonal contraceptive patches, should switch to pills, as otherwise they can develop blood clot. “The most important thing is that women are informed about the risk. The ring and the patch is approximately double the risk compared with second generation pills”, he further affirmed.